Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 244, NWS Louisville, KY

November 9, 2000Crawford County, Orange County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 1:51 PM EST for Crawford County, Orange County, Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 1:51 PM EST (18:51 UTC)
Expired
Nov 9, 2000, 2:35 PM EST
In force
44 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Crawford County, IN, Orange County, IN

What was reported inside it

TimeReportWhereRemark
Nov 9, 2:10 PM ESTThunderstorm Wind 70 EMarengo, IN
Nov 9, 2:20 PM ESTThunderstorm Wind 70 EPaoli, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 12:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 091854
SVRSDF
INC025-117-091935-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 235 PM EST

* AT 148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 12 MILES WEST OF RICEVILLE TO 14
  MILES SOUTHWEST OF ALTON...OR FROM 50 MILES EAST OF MOUNT CARMEL TO
  50 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 TO 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RICEVILLE...ST. CROIX AROUND 200 PM EST
  ALTON...DEUCHARS...ECKERTY...WEST FORK AROUND 205 PM EST
  BEECHWOOD...FREDONIA...GRANTSBURG AROUND 210 PM EST
  ENGLISH AND PAOLI BY 220 PM EST 

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF
STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS
HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR DNO ADVANCE NOTICE.

FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 2:30 AM EST, 11 hours 21 minutes earlier.

Area forecast discussion, Nov 9, 2:30 AM EST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST THU NOV 9 2000

FORECAST PROBLEMS THIS MORNING INCLUDE 1ST PERIOD CHANCES FOR SVR WX
AND TEMPERATURES.

AT 07Z FRONT HAD MOVED WEST OF LMK WITH TEMPS RISING INTO THE
LOWER 60S. LOW PRES WAS IN VCNTY OF ERN AR. T/SHRA WERE ACROSS THE
FORECAST AREA (FA).

MODELS IN AGREEMENT FOR THE MOST PART THIS RUN. SFC LOW WILL MOVE TO
THE WEST OF FA TODAY KEEPING AREA IN WARM SECTOR. UPPER LOW WILL
MOVE ACROSS FA LATE THIS AFTN.

RAIN WILL CONTINUE ACROSS FA THIS MORNING...BUT WILL BECOME MORE
SCATTERED THIS AFTN WRN FA. UPPER LOW AND COLD AIR ALOFT WILL MOVE
IN THIS AFTN.  LI/S DROP INTO THE 0 TO -5 RANGE. GOOD UPPER LEVEL
DIVERGENCE. PER DAY 1 CONVECTIVE OUTLOOK...STRONG LOW LEVEL SHEAR
WILL ALSO EXIST WITH CAPES AOA 500 J/KG.  LOOKS LIKE FAST MOVING
CONVECTION WILL FORM AND SWEEP ACROSS FA THIS AFTN. WILL MENTION
STRONG STORMS IN ZFP. BELIEVE COVERAGE WILL DECREASE SOME FROM THIS
MORNING IN THE WESTERN ZONES...SO WILL GO WITH SCATTERED WORDING FOR
THIS AFTN.

TEMPERATURES ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING.  WILL
WATCH TEMPERATURES TOWARD ISSUANCE TIME FOR WORDING.  TEMPERATURES
WILL FALL INTO THE 50S THIS AFTN IN THE WEST AND WILL WORD
ACCORDINGLY.

LINGERING SHOWERS TONIGHT IN BACKLASH OF UPPER LOW.  CLOUDS WILL
CLEAR ON FRIDAY ALLOWING MOSTLY SUNNY SKIES.

WILL BLEND FWC/MAV TEMPS TONIGHT AND FRIDAY.

.SDF...NONE
CS

In the hours before

Special weather statement, Nov 9, 12:10 PM EST, 1 hour 41 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-092300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 PM EST THU NOV 9 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND ALL OF
CENTRAL KENTUCKY THIS AFTERNOON AND EVENING.

A STRONG COLD FRONT WILL RACE ACROSS THE ENTIRE REGION THIS
AFTERNOON AND EVENING...ACCOMPANIED BY A LINE OF THUNDERSTORMS.

DUE TO STRONG WIND FIELDS ALOFT...THE THUNDERSTORMS WILL HAVE THE
POTENTIAL FOR PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES.

STAY TUNED TO NATIONAL WEATHER SERVICE RADIO AND THE LOCAL MEDgIA
FOR THE LATEST INFORMATION.

STUREY
Local storm report, Nov 9, 1:15 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT THU NOV 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 1:15 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST THU NOV 09 2000...COR FOR EDT...

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 1:34 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    BOWLING GREEN             KY   WIND DAMAGE
11/09/00   WARREN                         SEVERAL TREES WERE
                                          BLOWN DOWN. ONE FELL
                                          ON A CAR. REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL.
Special weather statement, Nov 9, 1:39 PM EST, 12 minutes before
INC037-123-091915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
  PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 215 PM EST

* AT 138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF IRELAND TO TELL
  CITY...OR FROM 30 MILES EAST OF MOUNT CARMEL TO 60 MILES WEST OF
  LOUISVILLE...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DODD...FERDINAND...HUNTINGBURG AROUND 145 PM EST
  ADYEVILLE...BRETZVILLE...BRISTOW...GATCHEL AROUND 150 PM EST
  APALONA...DERBY...GERALD AROUND 155 PM EST

DAMAGING WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS
LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF
STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

FUNK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:15 PM ESTSevere Thunderstorm WarningLMKHarrison35 min
Nov 9, 2:32 PM ESTSevere Thunderstorm WarningLMKWashington43 min
Nov 9, 2:36 PM ESTSevere Thunderstorm WarningLMKFloyd39 min
Nov 9, 2:42 PM ESTSevere Thunderstorm WarningLMKScott23 min
Nov 9, 2:59 PM ESTSevere Thunderstorm WarningLMKClark31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.